Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 341, NWS Raleigh, NC

August 29, 2011Edgecombe County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 29, 2011, 9:34 PM EDT for Edgecombe County, Wilson County, North Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2011, 9:34 PM EDT (01:34 UTC)
Expired
Aug 29, 2011, 9:59 PM EDT
In force
25 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 67 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 9:38 PM EDTTSTM WND DMGWilson, NCONE TREE DOWN AND SEVERAL LARGE TREE LIMBS DOWN ON GREEN STREET AND RAISTON STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 3:28 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2613 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
-0.4
Supercell composite
-3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WUUS52 KRAH 300134
SVRRAH
NCC065-195-300215-
/O.NEW.KRAH.SV.W.0341.110830T0134Z-110830T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
934 PM EDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1015 PM EDT

* AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SARATOGA...OR 16 MILES WEST OF
  FARMVILLE...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STANTONSBURG...
  SARATOGA...
  WILLBANKS...
  MACCLESFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3579 7749 3575 7753 3567 7767 3557 7781
      3559 7783 3558 7796 3559 7801 3579 7794
TIME...MOT...LOC 0134Z 269DEG 15KT 3568 7785

$$

WSS
2 follow-up statements
566 
WWUS52 KRAH 300144
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
944 PM EDT MON AUG 29 2011

NCC065-195-300215-
/O.CON.KRAH.SV.W.0341.000000T0000Z-110830T0215Z/
EDGECOMBE NC-WILSON NC-
944 PM EDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EASTERN WILSON AND SOUTH CENTRAL EDGECOMBE COUNTIES...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
SARATOGA...OR 16 MILES WEST OF FARMVILLE...MOVING EAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... STANTONSBURG...
WILLBANKS AND MACCLESFIELD.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT 
MONDAY EVENING FOR SECTIONS OF CENTRAL NORTH CAROLINA.

LAT...LON 3579 7749 3575 7753 3567 7767 3557 7781
      3559 7783 3558 7796 3559 7801 3579 7794
TIME...MOT...LOC 0143Z 269DEG 15KT 3568 7785

$$

WSS
062 
WWUS52 KRAH 300159
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
959 PM EDT MON AUG 29 2011

NCC065-195-300208-
/O.CAN.KRAH.SV.W.0341.000000T0000Z-110830T0215Z/
EDGECOMBE NC-WILSON NC-
959 PM EDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILSON AND SOUTH
CENTRAL EDGECOMBE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3579 7749 3575 7753 3567 7767 3557 7781
      3559 7783 3558 7796 3559 7801 3579 7794
TIME...MOT...LOC 0158Z 269DEG 15KT 3568 7777

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 8:15 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 29, 8:15 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT MON AUG 29 2011

.SYNOPSIS...
IN RESPONSE TO THE APPROACH AND PASSAGE OF A POTENT UPPER LEVEL
DISTURBANCE THAT WILL CROSS OUR FORECAST AREA THIS AFTERNOON AND
EVENING...A SURFACE TROUGH WILL SETTLE FROM EASTERN NORTH CAROLINA
SOUTHWARD INTO SOUTH CAROLINA TONIGHT. HIGH PRESSURE WILL THEN
BUILD ACROSS THE MIDDLE ATLANTIC REGION THROUGH THE MIDDLE OF THE
WEEK.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
AS OF 815 PM MONDAY...

WATER VAPOR IMAGERY DURING MID-EVENING SHOWED A SHARP SHORTWAVE
MOVING EAST ACROSS THE OHIO AND TENNESSEE VALLEYS...MOVING EAST INTO
NORTH CAROLINA. AHEAD OF THE SHORTWAVE...GOOD DIFFLUENCE WAS IN
PLACE...WITH THE LATEST MSAS IMAGERY SHOWING GOOD CONVERGENCE MAINLY
ALONG AND SOUTH OF U.S. 64. BUFR SOUNDINGS SHOW GOOD INSTABILITY
ESPECIALLY EAST OF THE TRIAD CONTINUING THROUGH THE EVENING...
GRADUALLY WANING OVERNIGHT. WITH THE MOISTURE IN PLACE AHEAD OF THE
SHORTWAVE...WHILE SEVERE WEATHER POTENTIAL MAY BE ON THE DECREASE
THIS EVENING DUE TO DIURNAL EFFECTS...WILL CONTINUE TO HAVE
SUFFICIENT LIFT FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
OVERNIGHT...THE NAM BUFR SOUNDINGS IN PARTICULAR SHOW ENOUGH
LOW-LEVEL MOISTURE...WITH MODESTLY INCREASINGLY WINDS NEAR THE TOP
OF THE BOUNDARY LAYER...TO SUGGEST AREAS OF LOW CLOUDS NEAR THE
TRANSITION IN HEIGHT FROM MVFR TO IFR. AS A RESULT...LOWS SHOULD BE
HELD UP A BIT BY MULTI-LAYER CLOUD COVER...INCLUDING LOW STRATUS AND
POSSIBLY AREAS OF FOG IN MOIST LOW LEVEL NORTHEASTERLY
FLOW...GENERALLY 63 TO 69 DEGREES EXPECTED.

TUESDAY AND TUESDAY NIGHT: MORNING FOG AND STRATUS SHOULD DISPERSE
BY MID-MORNING AND GIVE WAY TO MOSTLY SUNNY CONDITIONS...AS COOLER
SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO VA AND NC...BENEATH
SUBSIDENT MID-UPPER LEVEL RIDGING THAT WILL OVERSPREAD OUR FORECAST
AREA IN THE WAKE OF THE CURRENT EAST COAST TROUGH. HIGHS IN THE
MIDDLE TO UPPER 80S. WHAT SHOULD BE EXCELLENT RADIATIONAL COOLING
CONDITIONS WITHIN THE SURFACE RIDGE AXIS SHOULD ALLOW TEMPERATURES
TO DIP IN THE LOWER TO MIDDLE 60S (WITH SOME UPPER 50S POSSIBLE IN
THE TYPICALLY COOLER OUTLYING AREAS)...WITH A RESULTANT PROBABILITY
OF PATCHY...PRE-DAWN RADIATION FOG.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 230 PM...

MODEL IN GOOD AGREEMENT IN THE MAJOR HEMISPHERIC FEATURES FOR THIS
PERIOD. EAST WEST RIDGING ACROSS THE SOUTHEAST AND SOUTHWESTERN
UNITED STATES WEDNESDAY MORNING BUILDS UP THE MISSISSIPPI VALLEY
DURING THE DAY IN RESPONSE TO AN AN APPROACHING TROUGH INITIALLY
OVER THE PACIFIC NORTHWEST. THE TROUGH THEN BEGINS TO SHIFT THE
RIDGE OVER THE GREAT LAKES THURSDAY NIGHT. AT THE SURFACE RIDGING
NOSING DOWN FROM NEW ENGLAND WILL KEEP MOSTLY NORTHEAST TO EAST
SURFACE FLOW OVER CENTRAL NORTH CAROLINA. FORECAST WILL BE DRY WITH
THE EXCEPTION OF A LOW CONFIDENCE SLIGHT RAIN CHANCE FOR THURSDAY.
VERY SUBTLE FEATURE ON THE GFS HAS BEEN CONSISTENTLY FORECAST BY
THAT MODELS TO POTENTIALLY DRIVE SOME PRECIPITATION INTO THE AREA
FROM THE NORTHWEST THURSDAY. HOWEVER THIS FEATURE IS ABSENT ON OTHER
MODELS OR MORE NORTH OR SLOWER IN SPEED.

PERSISTENCE FORECAST WITH LITTLE CHANGE IN AIR MASS OR FLOW AND
CLIMATOLOGICAL LOW LEVEL THICKNESSES... NEAR NORMAL TEMPERATURES ARE
FORECAST. HIGH TEMPERATURES IN THE MID TO UPPER 80S. LOW
TEMPERATURES IN THE MID 60S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 230 PM...

MODELS IN ABOVE NORMAL AGREEMENT FOR FORECASTS SO FAR OUT IN TIME. A
WAVE IS FORECAST TO ROUND THE BACK SIDE OF THE OFFSHORE LOW FRIDAY.
THE CURRENT 30 PERCENT RAIN CHANCE ACCEPTED AND MAY NEED TO BE
RAISED AS CONFIDENCE IN THE MODELS GROWS. THE UPPER RIDGE LEANS
TOWARD NEW ENGLAND SATURDAY BUT REMAINS WEST OF OUR AREA. THE AIR
MASS IS LARGELY MOIST ADIABATIC ALOFT WITH WEAK INSTABILITY AND
CAPE... AND PRECIPITABLE WATERS NEAR 1.5 INCHES. A SLIGHT CHANCE FOR
THUNDERSTORMS WITH AFTERNOON HEATING WILL BE INTRODUCED. THE AIR
MASS MOISTENS FOR SUNDAY AS THE UPPER RIDGE WEAKENS AND DROPS TO
THE SOUTHEAST... AND RAIN CHANCES SUNDAY AFTERNOON PUSHED TO 40
PERCENT. WITH A MID WEST UPPER TROUGH DIVING TOWARD THE OHIO VALLEY
MONDAY... INCREASING WINDS AND DYNAMICS AHEAD OF THE TROUGH SHOULD
RAISE RAIN CHANCES TO A COIN FLIP FOR MONDAY. AFTERNOON HIGH
TEMPERATURES MOSTLY MID 80S FRIDAY... UPPER 80S TO LOWER 90S FOR THE
WEEKEND... AND MID 80S MONDAY. OVERNIGHT LOW TEMPERATURES 65 TO 70.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 815 PM MONDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE AREAS
OF MVFR AND IFR CONDITIONS THIS EVENING. WHILE THE SHOWERS AND
THUNDERSTORMS WANE OVERNIGHT...MODESTLY INCREASING WINDS NEAR THE
TOP OF THE BOUNDARY LAYER SHOULD BE ENOUGH WITH LOW-LEVEL MOISTURE
AND LIFT TO PRODUCE AREAS OF LOW CLOUDS LATE TONIGHT INTO TUESDAY
MORNING. MOST OF THE MODEL SOUNDINGS WOULD SUGGEST CLOUD BASES IN
THE LOW MVFR RANGE...BUT ISOLATED IFR CONDITIONS ARE POSSIBLE AND
HAVE FORECAST THAT FOR A PERIOD LATE TONIGHT AND EARLY TUESDAY AT
KFAY AND KRWI. UNFORTUNATELY...AMD NOT SKED AT KINT AND KRWI DUE TO
ISSUES RECEIVING THE OBSERVATIONS AT BOTH SITES.

THE LOW CLOUDS AND ANY FOG WILL GRADUALLY LIFT...SCATTER...AND GIVE
WAY TO VFR CONDITIONS BY AROUND MID MORNING TUESDAY...AS DRY AND
STABLE HIGH PRESSURE CONTINUES TO RIDGE ACROSS THE MIDDLE ATLANTIC
REGION. NORTHEAST TO EAST WINDS...GUSTY IN THE TEENS KNOTS WITH
MIXING...OCCUR TUESDAY. LOOKING AHEAD...MVFR TO IFR RADIATION FOG IS
POSSIBLE ONCE AGAIN WEDNESDAY MORNING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...DJF/MWS
AVIATION...DJF/MWS
Hazardous weather outlook, Aug 29, 3:51 PM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT MON AUG 29 2011

NCZ008>011-024>028-040>043-075>078-084>086-088-089-302000-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
351 PM EDT MON AUG 29 2011

...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 11 PM.
SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO
SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007-021>023-038-039-073-074-083-302000-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
ANSON-
351 PM EDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE
FORECAST AREA THROUGH THIS EVENING. SOME OF THESE STORMS WILL BECOME
STRONG...AND PRODUCE HAIL UP TO THE SIZE OF NICKELS AND WIND
GUSTS UP TO 55 MPH...MAINLY THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

MWS

In the hours before

Local storm report, Aug 29, 8:41 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      10 S TARBORO            35.76N  77.56W
08/29/2011                   EDGECOMBE          NC   LAW ENFORCEMENT

            SEVERAL ROADS STILL CLOSED IN THE SOUTHERN PART OF
            EDGECOMBE COUNTY.

&&

EVENT NUMBER RAH1101402

SHARP
Local storm report, Aug 29, 8:49 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     LIGHTNING        2 SE FUQUAY-VARINA      35.57N  78.78W
08/29/2011                   WAKE               NC   TRAINED SPOTTER

            HOUSE FIRE REPORTED DUE TO LIGHTNING

&&

EVENT NUMBER RAH1101403

DJF
Special weather statement, Aug 29, 8:50 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT MON AUG 29 2011

NCZ042-078-300145-
JOHNSTON-WAYNE-
850 PM EDT MON AUG 29 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE AND JOHNSTON COUNTIES
THROUGH 945 PM EDT...

AT 849 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COATS CROSSROADS...OR ABOUT 11 MILES WEST OF SMITHFIELD...MOVING EAST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FOUR OAKS...
SMITHFIELD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SECTIONS OF CENTRAL NORTH CAROLINA.

&&

LAT...LON 3527 7829 3529 7831 3528 7831 3542 7860
      3559 7853 3560 7812 3559 7809 3524 7822
TIME...MOT...LOC 0049Z 285DEG 10KT 3548 7852

WSS
Local storm report, Aug 29, 9:04 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
904 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 ENE SWEPSONVILLE      36.04N  79.31W
08/29/2011                   ALAMANCE           NC   COCORAHS

            TWO TREES BLOWN DOWN THAT BLOCKED TURNER ROAD

&&

EVENT NUMBER RAH1101404

DJF
Special weather statement, Aug 29, 9:05 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
905 PM EDT MON AUG 29 2011

NCZ028-043-078-300200-
EDGECOMBE-WAYNE-WILSON-
905 PM EDT MON AUG 29 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN WAYNE...WILSON AND
FAR SOUTHERN EDGECOMBE COUNTIES THROUGH 1000 PM EDT...

AT 904 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LUCAMA...OR ABOUT 20 MILES SOUTH OF NASHVILLE...MOVING EAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WILSON...BLACK
CREEK...STANTONSBURG...SARATOGA.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3557 7782 3554 7782 3561 7810 3580 7797
      3575 7754
TIME...MOT...LOC 0104Z 281DEG 15KT 3568 7797

WSS
Local storm report, Aug 29, 9:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
915 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     LIGHTNING        3 NE CAMP MACKALL       35.05N  79.44W
08/29/2011                   HOKE               NC   911 CALL CENTER

            LIGHTNING STRUCK HOUSE

&&

EVENT NUMBER RAH1101407

TC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:22 PM EDTSpecial Weather StatementRAHScotland53 min
Aug 29, 8:38 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland67 min
Aug 29, 8:50 PM EDTSpecial Weather StatementRAHJohnston55 min
Aug 29, 8:54 PM EDTSevere Thunderstorm WarningRAHCumberland52 min
Aug 29, 9:05 PM EDTSpecial Weather StatementRAHWilson55 min
Aug 29, 9:23 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke3 hr
Aug 29, 9:56 PM EDTAreal Flood AdvisoryRAHWilson2 hr
Aug 29, 11:28 PM EDTSpecial Weather StatementRAHSampson47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.